Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 367, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 17, 2015, 3:28 PM CST for Morehouse Parish, Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2015, 3:28 PM CST (21:28 UTC)
- Expired
- Nov 17, 2015, 4:15 PM CST
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashley County, AR, Chicot County, AR, Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 167 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 3:50 PM CST | TSTM WND DMG | 1 Se Dermott, AR | HOUSE AND SHED DESTROYED ON HIGHWAY 208 |
| Nov 17, 3:50 PM CST | TSTM WND DMG | 6 Wsw Lake Village, AR | A UTILITY POLE WAS BROKEN ALONG HWY 82 |
| Nov 17, 3:55 PM CST | TSTM WND DMG | 2 E Dermott, AR | NUMEROUS TREES DOWN AND METAL SHED DESTROYED NEAR HIGHWAY 35 |
| Nov 17, 4:00 PM CST | TSTM WND DMG | 3 Ese Dermott, AR | HOUSE AND CAMPER DESTROYED |
| Nov 17, 4:00 PM CST | TSTM WND DMG | 3 Se Dermott, AR | NUMEROUS TREES AND POWERLINES DOWN ALONG BLACK POND ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 12:36 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
404
WUUS54 KJAN 172128
SVRJAN
ARC003-017-LAC067-172215-
/O.NEW.KJAN.SV.W.0367.151117T2128Z-151117T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CST TUE NOV 17 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...
EASTERN ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS...
NORTHEASTERN MOREHOUSE PARISH IN NORTHEASTERN LOUISIANA...
* UNTIL 415 PM CST
* AT 328 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF DERMOTT TO 6 MILES NORTHWEST OF
PARKDALE TO NEAR JONES...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DERMOTT AND PORTLAND AROUND 335 PM CST.
MONTROSE AROUND 340 PM CST.
PARKDALE AROUND 345 PM CST.
LAKE VILLAGE AROUND 410 PM CST.
MCMILLAN CORNER AROUND 415 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BONITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA AND NORTHWESTERN MISSISSIPPI.
LAT...LON 3339 9165 3339 9146 3356 9145 3352 9132
3352 9125 3356 9123 3344 9123 3340 9121
3338 9117 3333 9114 3327 9113 3324 9110
3314 9116 3313 9120 3310 9119 3305 9128
3301 9143 3285 9157 3281 9159 3279 9180
TIME...MOT...LOC 2128Z 217DEG 45KT 3350 9159 3319 9161 3293 9172
HAIL...<.75IN
WIND...60MPH
$$
EC3 follow-up statements
716
WWUS54 KJAN 172145
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST TUE NOV 17 2015
ARC003-017-LAC067-172215-
/O.CON.KJAN.SV.W.0367.000000T0000Z-151117T2215Z/
CHICOT AR-ASHLEY AR-MOREHOUSE LA-
345 PM CST TUE NOV 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR CHICOT...EASTERN ASHLEY COUNTIES IN SOUTHEASTERN ARKANSAS AND
NORTHEASTERN MOREHOUSE PARISHES...
AT 344 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MCGEHEE TO NEAR MONTROSE TO 6 MILES EAST OF JONES...
MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
LAKE VILLAGE AROUND 350 PM CST.
MCMILLAN CORNER AROUND 355 PM CST.
EUDORA AROUND 405 PM CST.
CHICOT JUNCTION AROUND 410 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA AND NORTHWESTERN MISSISSIPPI.
LAT...LON 3339 9158 3339 9146 3356 9145 3352 9132
3352 9125 3356 9123 3344 9123 3340 9121
3338 9117 3333 9114 3327 9113 3324 9110
3314 9116 3313 9120 3310 9119 3305 9128
3301 9143 3285 9157 3285 9168
TIME...MOT...LOC 2144Z 228DEG 45KT 3361 9140 3330 9142 3297 9154
HAIL...<.75IN
WIND...60MPH
$$
EC926
WWUS54 KJAN 172158
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CST TUE NOV 17 2015
ARC003-LAC067-172207-
/O.CAN.KJAN.SV.W.0367.000000T0000Z-151117T2215Z/
ASHLEY AR-MOREHOUSE LA-
358 PM CST TUE NOV 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHEASTERN MOREHOUSE PARISHES IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTHEASTERN
ARKANSAS AND NORTHWESTERN MISSISSIPPI.
LAT...LON 3352 9132 3352 9125 3355 9123 3344 9123
3340 9121 3338 9117 3333 9114 3327 9113
3324 9110 3314 9116 3314 9119 3313 9120
3311 9120 3310 9119 3305 9128 3301 9143
3337 9146 3356 9145
TIME...MOT...LOC 2157Z 210DEG 44KT 3357 9140 3343 9135 3319 9147
$$
ARC017-172215-
/O.CON.KJAN.SV.W.0367.000000T0000Z-151117T2215Z/
CHICOT AR-
358 PM CST TUE NOV 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR CHICOT COUNTY...
AT 357 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MCGEHEE TO NEAR MCMILLAN CORNER TO NEAR
PORTLAND...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
MCMILLAN CORNER AROUND 415 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTHEASTERN
ARKANSAS AND NORTHWESTERN MISSISSIPPI.
LAT...LON 3352 9132 3352 9125 3355 9123 3344 9123
3340 9121 3338 9117 3333 9114 3327 9113
3324 9110 3314 9116 3314 9119 3313 9120
3311 9120 3310 9119 3305 9128 3301 9143
3337 9146 3356 9145
TIME...MOT...LOC 2157Z 210DEG 44KT 3357 9140 3343 9135 3319 9147
HAIL...<.75IN
WIND...60MPH
$$
EC687
WWUS54 KJAN 172213
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CST TUE NOV 17 2015
ARC017-172223-
/O.EXP.KJAN.SV.W.0367.000000T0000Z-151117T2215Z/
CHICOT AR-
413 PM CST TUE NOV 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR CHICOT COUNTY WILL EXPIRE AT
415 PM CST...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTHEASTERN
ARKANSAS AND NORTHWESTERN MISSISSIPPI.
LAT...LON 3352 9132 3352 9125 3355 9123 3344 9123
3340 9121 3338 9117 3333 9114 3327 9113
3324 9110 3314 9116 3314 9119 3313 9120
3311 9120 3310 9119 3305 9128 3301 9143
3337 9146 3356 9145
TIME...MOT...LOC 2212Z 217DEG 45KT 3357 9140 3343 9135 3319 9147
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 11:09 AM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Nov 17, 11:09 AM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CST TUE NOV 17 2015
.UPDATE...UPDATED TO MAINLY EXPAND THE WIND ADVISORY FOR THE REST OF
THE CWA UNTIL 00Z. TEMPS REACHING THE LOWER 80S WILL ALLOW SOME OF
THE HIGHER WIND SPEEDS JUST ABOVE THE GROUND TO MIX DOWN. REST OF
GRIDS LOOK GOOD./26/
&&
.AVIATION...CIGS VARY BETWEEN VFR AND MVFR THIS MORNING AS LOW
STRATUS SPREAD AHEAD OF AN APPROACHING STORM SYSTEM. WINDS WILL
BERATHER GUSTY THROUGH THE DAY WITH GUSTS OVER 40 KT POSSIBLE ACROSS
THE ARKLAMISS DELTA. SCT SHRA AND TSRA WILL INCREASE ALONG AND WEST
OF THE MS RIVER THIS AFTERNOON. BY THIS EVENING, LOWER STRATUS WILL
FILL IN ACROSS THE REGION BRINGING MVFR/IFR CIGS. A LINE OF TSRA
WILL PUSH WEST TO EAST ACROSS THE REGION, REACHING THE I-55 CORRIDOR
AROUND MIDNIGHT AND THE I-59 CORRIDOR IN THE EARLY MORNING HOURS
WED. SEVERE WIND GUSTS AND TORNADOES ARE POSSIBLE ALONG THIS LINE.
VISBYS WILL BE SIGNIFICANTLY REDUCED AT TIMES IN +RA. IFR/MVFR
CONDITIONS WILL PERSIST INTO WED MORNING BEHIND THE LINE DUE TO
LINGERING LOW STRATUS. /DL/
&&
.PREV DISCUSSION...
..SEVERE STORMS AND HEAVY RAINFALL POSSIBLE OVER THE AREA THIS
AFTERNOON INTO WEDNESDAY MORNING...
SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...MODELS REMAIN IN GOOD
AGREEMENT WITH A WET AND STORMY SHORT TERM PERIOD FOR OUR CWA. EARLY
MORNING WATER VAPOR IMAGERY/RAP ANALYSIS SHOWS THE CIRCULATION
AROUND A 538DAM CLOSED LOW SPINNING OVER THE WESTERN PORTIONS OF THE
TX/OK PANHANDLES. THIS LOW WILL DEEPEN FURTHER AS IT TRACKS ENE
ACROSS THE CENTRAL PLAINS TODAY. THE ASSOCIATED 992MB SURFACE LOW
OVER SW KANSAS EARLY THIS MORNING WILL TRACK ENE AS WELL THROUGH
WEDNESDAY AND SWING A STRONG COLD FRONT ACROSS OUR CWA. THE STRONG
WAA AHEAD OF THIS SYSTEM WAS ALREADY RESULTING IN GUSTY SE-S WINDS
ACROSS OUR CWA AND INCREASING MOISTURE. SURFACE DEW POINTS WERE
ALREADY IN THE UPPER 60S OVER THE SOUTHWEST HALF OF THE AREA AND
TEMPERATURES WERE BEING HELD IN THE LOWER 70S AT MOST SITES. LOCAL
RADARS WERE SHOWING SOME LIGHT RETURNS OVER OUR WESTERN ZONES AND
MODEL SOUNDINGS INDICATED A CAP DEVELOPING THIS MORNING SO VIGOROUS
CONVECTION SHOULD BE HELD AT BAY THIS MORNING. THIS AFTERNOON WILL
BE ANOTHER STORY AS ANY CAP THAT DEVELOPS WILL QUICKLY ERODE WHILE
THE KINEMATIC FIELD AHEAD OF THE APPROACHING SYSTEM STRENGTHEN.
STRONG GUSTY SURFACE WINDS WILL DEVELOP...ESPECIALLY OVER THE DELTA
REGION WHERE SUSTAINED WINDS OF 20 TO 30 KNOTS WITH LOCAL GUSTS TO
40 KNOTS WILL BE POSSIBLE. A WIND ADVISORY REMAINS IN EFFECT FOR
THAT AREA. DEEP MOISTURE WILL CONTINUE TO POOL OVER OUR WESTERN
ZONES THIS AFTERNOON WITH PWATS APPROACHING RECORD VALUES OF 2
INCHES AND SURFACE DEW POINTS SURGING AOA 70F. OTHER MODEL
PARAMETERS CAME IN SIMILAR TO PREVIOUS NIGHT'S RUN WITH 0-1 KM SHEAR
OF 35 TO 45 KNOTS...0-1 KM SRH 300-400 M2/S2 AND DEEP LAYER SHEAR OF
55-60 KNOTS. ABOVE NORMAL TEMPERATURES NEAR 80F SHOULD YIELD MLCAPES
OF 400-800 J/KG OVER OUR WESTERN ZONES DURING THE LATE AFTERNOON.
MODELS CONTINUE TO SUGGEST THE POTENTIAL FOR DISCRETE CONVECTION TO
DEVELOP IN ADVANCE OF THE MAIN QLCS. GIVEN THE ENVIRONMENT
SUPERCELLS WILL BE POSSIBLE INCLUDING THOSE CAPABLE OF A STRONG
TORNADO...ESPECIALLY OVER OUR SOUTHWEST. OTHERWISE...EXPECT THE MAIN
THREAT TO BE WIDESPREAD STRONG TO SEVERE WINDS ASSOCIATED WITH THE
QLCS THAT SHOULD MOVE INTO OUR WESTERN MOST ZONES LATE THIS
AFTERNOON. VERY HEAVY RAINFALL RATES AND A FEW BRIEF TORNADOES WILL
ALSO BE POSSIBLE WITH THIS LINE. WIDESPREAD TWO TO FOUR INCHES WITH
LOCALLY HEAVIER AMOUNTS ARE EXPECTED THROUGH WEDNESDAY MORNING. A
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE WHOLE AREA THROUGH NOON
WEDNESDAY. THE RAIN IS EXPECTED TO END WEST OF THE MISSISSIPPI RIVER
BY NOON WEDNESDAY AND TAPER OFF FROM THE WEST THROUGH THE AFTERNOON.
COOLER AND MUCH DRIER AIR WILL BE OVER OUR CWA WEDNESDAY NIGHT.
THURSDAY MORNING LOWS WILL BE MORE SEASONAL IN THE MID 40S TO NEAR
50 DEGREES. /22/
LONG TERM...THURSDAY THROUGH MONDAY NIGHT... THE GFS/ECMWF ARE IN
GOOD AGREEMENT OF A REINFORCING COLD FRONT MOVING ACROSS THE AREA
THURSDAY AFTERNOON. WITH LITTLE MOISTURE TO WORK WITH...THIS WILL BE
A DRY FROPA WITH BREEZY NORTHERLY WINDS DURING THE AFTERNOON.
SURFACE HIGH PRESSURE RIDGING WILL BUILD INTO THE AREA THURSDAY
NIGHT INTO FRIDAY WITH HIGHS MAINLY IN THE LOW/MID 60S ACROSS THE
AREA. THE SURFACE HIGH WILL MOVE ACROSS THE LOWER OHIO VALLEY FRIDAY
AND FRIDAY NIGHT WITH ANOTHER UPPER TROUGH AND ASSOCIATED COLD FRONT
POISED TO MOVE ACROSS THE AREA ON SATURDAY.
THE GFS/ECMWF ARE IN PRETTY GOOD AGREEMENT OF THE TIMING OF ANOTHER
COLD FRONT ACROSS THE AREA ON SATURDAY WITH THE ECMWF INDICATES A
LITTLE MORE MOISTURE...THUS SOME SHOWERS WILL BE POSSIBLE WITH
FROPA. WILL HOLD OFF ON MENTION OF SHOWERS FOR SATURDAY... SINCE
THIS IS THE FIRST RUN OF THE ECMWF TO INDICATE THIS. THE GLOBAL
MODELS HAVE ALL COME IN SIGNIFICANTLY COLDER FOR SUN-MON TIME FRAME.
THE ECMWF INDICATES H850 TEMPERATURES RANGING FROM -4C TO 5C ACROSS
THE AREA BY SUNDAY MORNING. IF THIS VERIFIES IT WILL BE THE COLDEST
AIR OF THE YEAR THUS FAR. LOOKS LIKE MORNING LOWS IN THE LOW/MID 30S
ON SUNDAY AND HIGHS ONLY TOPPING OUT IN THE LOW 50S. AS SURFACE HIGH
PRESSURE SETTLES IN OVER THE AREA BY MONDAY MORNING...TEMPERATURES
COULD FALL AT OR BELOW FREEZING FOR A GOOD PORTION OF THE AREA. HAVE
CUT LOWS CONSIDERABLY BELOW THE SUPERBLEND FOR THESE PERIODS...CLOSER
TO GFS/ECMWF MOS GUIDANCE.
THE SURFACE HIGH WILL MOVE EAST ON MONDAY AND THIS WILL ALLOW FOR A
MORE EAST TO SOUTHEAST FLOW MONDAY NIGHT AND SLIGHTLY WARMER
OVERNIGHT LOWS./15/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 80 57 67 46 / 40 99 52 5
MERIDIAN 78 61 65 45 / 24 97 99 10
VICKSBURG 81 55 68 45 / 76 100 21 3
HATTIESBURG 80 63 66 47 / 31 97 95 12
NATCHEZ 79 56 68 47 / 84 100 20 3
GREENVILLE 80 50 66 45 / 89 100 18 3
GREENWOOD 79 55 67 45 / 46 99 37 4
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-025>066-
072>074.
FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH WEDNESDAY
MORNING FOR MSZ018-019-025>066-072>074.
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-016-
023>026.
FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH WEDNESDAY
MORNING FOR LAZ007>009-015-016-023>026.
AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.
FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH WEDNESDAY
MORNING FOR ARZ074-075.
&&Hazardous weather outlook, Nov 17, 5:51 AM CST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 551 AM CST TUE NOV 17 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-053-059>061-181200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN- CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 551 AM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...SIGNIFICANT TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT FLOODING THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...TODAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION DURING THE AFTERNOON HOURS. DAMAGING WINDS OF 60 TO 70 MPH AND TORNADOES ARE POSSIBLE WITH THESE STORMS...INCLUDING A STRONG TORNADO. A SQUALL LINE OF STRONG TO SEVERE STORMS CAPABLE OF DAMAGING STRAIGHT LINE WINDS OF 60 TO 70 MPH AND BRIEF TORNADOES WILL SWING ACROSS THE AREA TONIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) IN ADDITION...HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS WILL MAKE FLASH FLOODING POSSIBLE BEGINNING LATE THIS AFTERNOON AND CONTINUING TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) ALSO...BEFORE THUNDERSTORMS BEGIN TODAY...SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED...WITH GUSTS OVER 40 MPH POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. MSZ030>033-038-039-045-046-181200- CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER- 551 AM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...TODAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...ELEVATED TIMING...TONIGHT STRONG GUSTY WINDS ARE EXPECTED ACROSS THE AREA TODAY. SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED...WITH GUSTS OVER 35 MPH POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) A SQUALL LINE WILL MOVE EASTWARD ACROSS THE AREA TONIGHT INTO EARLY WEDNESDAY MORNING. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO 70 MPH AND TORNADOES WILL BE POSSIBLE. WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) IN ADDITION...HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS WILL MAKE FLASH FLOODING POSSIBLE ACROSS THE AREA TONIGHT INTO EARLY WEDNESDAY MORNING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ026>029-036-037-043-044-049>052-055>058-062>066-072>074-181200- GRENADA-CARROLL-MONTGOMERY-WEBSTER-HOLMES-ATTALA-MADISON MS-LEAKE- RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 551 AM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...TODAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT FLOODING THREAT...ELEVATED TIMING...TONIGHT STRONG GUSTY WINDS ARE EXPECTED ACROSS THE AREA TODAY. SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED...WITH GUSTS OVER 35 MPH POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) A SQUALL LINE WILL MOVE EASTWARD ACROSS THE AREA TONIGHT INTO EARLY WEDNESDAY MORNING. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO 70 MPH AND TORNADOES WILL BE POSSIBLE. WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) IN ADDITION...HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS WILL MAKE FLASH FLOODING POSSIBLE ACROSS THE AREA TONIGHT INTO WEDNESDAY MORNING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ042-048-054-181200- YAZOO-HINDS-COPIAH- 551 AM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...TODAY TORNADOES THREAT...SIGNIFICANT TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT FLOODING THREAT...ELEVATED TIMING...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION DURING THE AFTERNOON HOURS. DAMAGING WINDS OF 60 TO 70 MPH AND TORNADOES ARE POSSIBLE WITH THESE STORMS...INCLUDING A STRONG TORNADO. A SQUALL LINE OF STRONG TO SEVERE STORMS CAPABLE OF DAMAGING STRAIGHT LINE WINDS OF 60 TO 70 MPH AND BRIEF TORNADOES WILL SWING ACROSS THE AREA TONIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) IN ADDITION...HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS WILL MAKE FLASH FLOODING POSSIBLE BEGINNING LATE THIS AFTERNOON AND CONTINUING TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) ALSO...BEFORE THUNDERSTORMS BEGIN TODAY...SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED...WITH GUSTS TO 40 MPH POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Nov 17, 12:50 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CST TUE NOV 17 2015
LAZ024-026-171915-
CATAHOULA LA-CONCORDIA LA-
1250 PM CST TUE NOV 17 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CONCORDIA AND
CATAHOULA PARISHES UNTIL 115 PM CST...
AT 1250 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MAYNA...OR 7 MILES NORTH OF LARTO...MOVING NORTH AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ARCHIE AROUND 1255 PM CST.
JONESVILLE AND WILDSVILLE AROUND 100 PM CST.
WALLACE RIDGE AROUND 110 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SICILY ISLAND AND
HARRISONBURG.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTHEASTERN
LOUISIANA.
LAT...LON 3193 9192 3193 9190 3197 9190 3195 9184
3194 9185 3194 9184 3193 9183 3192 9180
3189 9180 3189 9178 3187 9178 3188 9176
3188 9173 3193 9167 3192 9160 3138 9180
3142 9201
TIME...MOT...LOC 1850Z 192DEG 48KT 3148 9189
ECLocal storm report, Nov 17, 2:11 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM NON-TSTM WND DMG 3 SSE JACKSON 32.28N 90.19W
11/17/2015 HINDS MS BROADCAST MEDIA
AN EIGHTEEN WHEELER WAS BLOWN ON ITS SIDE AT S GALLATIN
ST AND I-20/55
&&
DLLocal storm report, Nov 17, 2:22 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM NON-TSTM WND DMG 2 SW DELTA CITY 33.06N 90.82W
11/17/2015 SHARKEY MS UTILITY COMPANY
TREE DOWNED ONTO POWER LINES
1145 AM NON-TSTM WND DMG 5 SW BROOKHAVEN 31.53N 90.50W
11/17/2015 LINCOLN MS UTILITY COMPANY
UTILITY WIRES DOWNED
&&
DLLocal storm report, Nov 17, 2:56 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM NON-TSTM WND DMG MOUNT OLIVE 31.76N 89.66W
11/17/2015 COVINGTON MS EMERGENCY MNGR
TREES AND POWER LINES DOWN ON MAIN STREET.
&&
AWLocal storm report, Nov 17, 3:08 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM NON-TSTM WND DMG PRENTISS 31.60N 89.87W
11/17/2015 JEFFERSON DAVIS MS EMERGENCY MNGR
TREES REPORTED DOWN ON HWY 13 SOUTH OF PRENTISS NEAR
BETHANY CHURCH AND TREE DOWN ON GRANBY RD.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 12:50 PM CST | Special Weather Statement | JAN | Catahoula | 25 min |
| Nov 17, 2:28 PM CST | Severe Thunderstorm Warning | JAN | Morehouse | 62 min |
| Nov 17, 4:06 PM CST | Special Weather Statement | JAN | Richland | 24 min |
| Nov 17, 4:46 PM CST | Special Weather Statement | JAN | Richland | 29 min |
| Nov 17, 4:59 PM CST | Flash Flood Warning | JAN | Morehouse, Richland, West Carroll | 3 hr |
| Nov 17, 5:37 PM CST | Special Weather Statement | JAN | Tensas | 23 min |
| Nov 17, 5:46 PM CST | Special Weather Statement | JAN | Franklin | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.